The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (827 KB) | Metadata | Table of Contents | ZAA summary
Volume 10, Issue 2, 1991, pp. 255–262
DOI: 10.4171/ZAA/449

Published online: 1991-06-30

Parametric Quadratic Splines with Minimal Curvature

Gerhard Maess[1] and Kurt Frischmuth[2]

(1) Universität Rostock, Germany
(2) Universität Rostock, Germany

The concept of curvature-minimizing is extended to parametric polynomial splines of degree two. In contrast to the non-parametric case the resulting smooth curve is invariant under rotation of the co-ordinate system. Moreover, for a certain choice of the parameters (defining the functional to be minimized) it may be interpreted as a minimizer of the strain energy. For the case that the given data are points on a sufficiently smooth curve there is given an $O(h^2)$ error estimation ($h$ - steplength).

Keywords: Interpolating parametric polynomial splines of degree two, minimization of the curvature

Maess Gerhard, Frischmuth Kurt: Parametric Quadratic Splines with Minimal Curvature. Z. Anal. Anwend. 10 (1991), 255-262. doi: 10.4171/ZAA/449